Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 3, 2010, 9:32 PM CDT for Dickey County, North Dakota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2010, 9:32 PM CDT (02:32 UTC)
- Expired
- Jun 3, 2010, 10:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 66 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
645 WFUS53 KBIS 040232 TORBIS NDC021-040300- /O.NEW.KBIS.TO.W.0010.100604T0232Z-100604T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 932 PM CDT THU JUN 3 2010 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 1000 PM CDT * AT 924 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD TWO MILES NORTHWEST OF ELLENDALE...OR 62 MILES SOUTH OF JAMESTOWN. A TORNADO MAY DEVELOP AT ANY TIME. DOPPLER RADAR SHOWED THIS DANGEROUS STORM MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... ELLENDALE PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4612 9863 4612 9819 4594 9818 4593 9866 TIME...MOT...LOC 0231Z 272DEG 14KT 4602 9852 $$ WETZEL
2 follow-up statements
968
WWUS53 KBIS 040244
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CDT THU JUN 3 2010
NDC021-040300-
/O.CON.KBIS.TO.W.0010.000000T0000Z-100604T0300Z/
DICKEY ND-
944 PM CDT THU JUN 3 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL DICKEY COUNTY
UNTIL 1000 PM CDT...
AT 933 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 5
MILES NORTHEAST OF ELLENDALE. A TORNADO MAY DEVELOP AT ANY TIME.
THIS DANGEROUS STORM WAS LOCATED 5 MILES NORTHEAST ELLENDALE...OR 61
MILES SOUTH OF JAMESTOWN...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL DICKEY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4596 9855 4612 9854 4612 9819 4594 9818
4594 9823
TIME...MOT...LOC 0242Z 272DEG 18KT 4604 9841
$$
WETZEL334
WWUS53 KBIS 040257
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT THU JUN 3 2010
NDC021-040307-
/O.EXP.KBIS.TO.W.0010.000000T0000Z-100604T0300Z/
DICKEY ND-
957 PM CDT THU JUN 3 2010
...THE TORNADO WARNING FOR CENTRAL DICKEY COUNTY WILL EXPIRE AT 1000
PM CDT/900 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
(701) 223-4582.
LAT...LON 4596 9855 4612 9854 4612 9819 4594 9818
4594 9823
TIME...MOT...LOC 0257Z 272DEG 18KT 4604 9830
$$
WETZELWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:00 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jun 3, 3:00 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT THU JUN 3 2010 .SYNOPSIS... A TROUGH OF LOW PRESSURE FROM WESTERN SASKATCHEWAN AND ALBERTA BORDER WITH TROUGH OF LOW PRESSURE EXTENDING SOUTHEAST INTO CENT AL PLAINS. LARGE AREA OF RAIN SHOWERS EAST OF TROUGH WITH ISOLATED THUNDERSTORMS DEVELOPING RIGHT ALONG TROUGH. && .SHORT TERM... CURRENTLY...OVER THE CONUS...NEAR ZONAL FLOW ALOFT CONTINUES...WITH WEAK RIDGING OVER THE NORTHERN PLAINS GIVING WAY TO A SHORTWAVE TROUGH APPROACHING FROM THE WEST. A LARGE AREA OF RAIN SHOWERS ASSOCIATED WITH SURFACE LOW PRESSURE IS WORKING ITS WAY ACROSS THE STATE...AND IS WORKING WITH THE APPROACHING SHORTWAVE TO DEVELOP THUNDERSTORMS IN THE WEST. MAIN FORECAST CONCERNS WILL BE THE THE CHANCES FOR RAIN AND THUNDERSTORMS TONIGHT AND AGAIN OVER THE WEEKEND. MODELS ARE IN GOOD AGREEMENT OVERALL...BUT WILL LEAN WITH THE MORE CONSISTENT ECMWF FOR THE FORECAST. THE SHORTWAVE TO THE WEST WILL TRACK OVER THE STATE THIS EVENING...BRINGING COLD ADVECTION ALOFT AND INCREASING INSTABILITY ACROSS THE STATE. MODEL DEPICTIONS OF 1000 T0 1500 J/KG OF CAPE IN THE SOUTHWEST EARLY THIS AFTERNOON WILL SLIDE EASTWARD INTO CENTRAL ND BY THIS EVENING...AND WITH ABOUT 20 KNOTS OF 0-1 KM SHEAR...EXPECT SOME ORGANIZATION...BUT NOTHING THAT WOULD APPROACH SEVERE CRITERIA. THUNDERSTORMS AND SHOWER ACTIVITY SHOULD DIE DOWN AFTER SUNSET...AS THE MAIN AREA OF FORCING EXITS THE CWA AND DAYTIME HEATING CEASES. BROAD RIDGING RETURNS TO THE PLAINS FOR FRIDAY...BUT WILL LIKELY BE SHORT LIVED AS ANOTHER SHORTWAVE APPROACHES FRIDAY NIGHT...RESULTING IN A GOOD CHANCE OF PRECIPITATION FOR THE MAJORITY OF SATURDAY. MODELS SUGGEST MOST INSTABILITY WOULD BE ALONG A LINE FROM NORTH CENTRAL TO SOUTHEAST ND...SO WILL EMPHASIS THUNDERSTORM CHANCES THERE. THE INFLUENCE OF THIS WAVE MAY LINGER A BIT LONGER AS IT PHASES WITH AND EXTENDS A TROUGH DESCENDING INTO THE GREAT LAKES AREA FROM EASTERN CANADA. THE PERIPHERY OF THE TROUGH MAY EXTEND FAR ENOUGH WEST TO KEEP A CHANCE OF SHOWERS IN MY EASTERN COUNTIES THROUGH SUNDAY MORNING. THE REST OF THE CWA SHOULD BE DRY SATURDAY NIGHT THROUGH THE REST OF THE PERIOD. TEMPERATURES ARE EXPECTED TO REMAIN RELATIVELY STABLE...WITH HIGHS AROUND 70 AND LOWS AROUND 50 FOR THE DURATION OF THE SHORT TERM. .LONG TERM... MODELS/ENSEMBLES CONTINUE TO FORECAST HIGH LATITUDE BLOCKING AND ZONAL (WEST TO EAST) FLOW ACROSS THE NORTHERN PLAINS. TIMING OF SHORTWAVES EMBEDDED IN THE ZONAL FLOW DIFFERS BETWEEN LONG TERM MODELS. THUS LOW PROBABILITIES OF SHOWERS/THUNDER IS EXPECTED IN EACH FORECAST PERIOD. OTHERWISE SEASONABLE TEMPERATURES WITH HIGHS FROM THE UPPER 60S TO UPPER 70S...AND LOWS 45 TO 55. && .AVIATION... A SURFACE TROUGH EXTENDED FROM NORTHEAST MONTANA TO NEAR KDIK/KMBG WAS EXPECTED TO CONTINUE MOVING EASTWARD TO THE RED RIVER VALLEY BY AROUND 06Z. AN AREA OF SHOWERS ASSOCIATED WITH THE SURFACE TROUGH/FRONT HAS RESULTED IN RAIN SHOWERS AND MVFR CONDITIONS TO THE WESTERN AND CENTRAL TAF SITES THIS AFTERNOON...AND WILL LIKELY IMPACT ALL TERMINALS BY THIS EVENING. AN APPROACHING UPPER LEVEL TROUGH THAT IS SET TO CROSS OVER THE STATE LATER TODAY MAY PROVIDE ENOUGH LIFT FOR SCATTERED THUNDERSTORMS...BEGINNING IN THE WEST AND SPREADING EAST THROUGH THE REST OF THE DAYLIGHT HOURS. VFR SHOULD AGAIN PREVAIL BY TOMORROW MORNING AS HIGH PRESSURE BUILDS INTO THE REGION. SOUTHERLY WINDS OF 5 TO 15 KNOTS SHOULD SHIFT TO THE WEST WITH FRONTAL PASSAGE...WITH GUSTY WINDS POSSIBLE WITHIN THE VICINITY OF ANY STORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/BPN/JV
Hazardous weather outlook, Jun 3, 4:23 AM CDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 423 AM CDT THU JUN 3 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 423 AM CDT THU JUN 3 2010 /323 AM MDT THU JUN 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER LEVEL SHORT WAVE AND IT'S ASSOCIATED SURFACE TROUGH MOVE ACROSS THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UNSETTLED WEATHER PATTERN WILL CAUSE A SERIES OF LOW PRESSURE TROUGHS TO DEVELOP IN CENTRAL MONTANA THEN MOVE EAST ACROSS THE NORTHERN PLAINS. THIS WILL BRING INTERMITTENT SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 3, 7:19 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 719 PM CDT THU JUN 3 2010 NDZ046-047-050-040115- EMMONS-LOGAN-MCINTOSH- 719 PM CDT THU JUN 3 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME SOUTH CENTRAL KIDDER COUNTY TO EAST CENTRAL EMMONS COUNTY TO CENTRAL EMMONS COUNTY...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NAPOLEON... BURNSTAD... WISHEK... GREEN LAKE... DANZIG... LEHR... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. ABELING
Special weather statement, Jun 3, 7:45 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 745 PM CDT THU JUN 3 2010 NDZ046-047-050-040145- EMMONS ND-LOGAN ND-MCINTOSH ND- 745 PM CDT THU JUN 3 2010 AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNSTAD TO 8 MILES NORTHWEST OF WESTFIELD...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... WESTFIELD AROUND 800 PM CDT. WISHEK AND HULL AROUND 805 PM CDT. LEHR AND GREEN LAKE AROUND 815 PM CDT. ZEELAND AROUND 830 PM CDT. ASHLEY AROUND 845 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. PJA
Special weather statement, Jun 3, 8:42 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 842 PM CDT THU JUN 3 2010 NDZ022-023-040230- SHERIDAN ND-WELLS ND- 842 PM CDT THU JUN 3 2010 ...SPECIAL WEATHER STATEMENT... AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WELLSBURG TO 9 MILES NORTHEAST OF MCCLUSKY...AND MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MANFRED... HAMBERG... GOODRICH... FESSENDEN... BREMEN... HURDSFIELD... EMRICK... CHASELEY... BOWDON... CATHAY... HEATON... SYKESTON... HEIMDAL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ABELING
Special weather statement, Jun 3, 8:51 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 851 PM CDT THU JUN 3 2010 NDZ047-048-050-051-040230- DICKEY ND-LA MOURE ND-LOGAN ND-MCINTOSH ND- 851 PM CDT THU JUN 3 2010 ...SPECIAL WEATHER STATEMENT FOR DICKEY...EASTERN MCINTOSH ...LAMOURE AND EASTERN LOGAN COUNTIES UNTIL 930 PM CDT... AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A LINE OF STRONG THUNDERSTORM OVER EASTERN LOGAN AND MCINTOSH COUNTIES...OR 55 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 25 MPH. THE STORMS WILL MOVE INTO WESTERN DICKEY AND LAMOURE COUNTIES DURING THE NEXT HOUR. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EDGELEY... MERRICOURT... MONANGO... ELLENDALE... FULLERTON... LA MOURE... GRAND RAPIDS... ADRIAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. WETZEL
Special weather statement, Jun 3, 9:17 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 917 PM CDT THU JUN 3 2010 NDZ048-050-051-040300- DICKEY ND-LA MOURE ND-MCINTOSH ND- 917 PM CDT THU JUN 3 2010 ...SPECIAL WEATHER STATEMENT FOR DICKEY...SOUTHEASTERN MCINTOSH AND EASTERN LAMOURE COUNTIES UNTIL 1000 PM CDT... AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION TO 5 MILES NORTH OF ELLENDALE TO FORBES...AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GRAND RAPIDS... FULLERTON... ELLENDALE... LA MOURE... GLOVER... GUELPH... VERONA... OAKES... LUDDEN... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Local storm report, Jun 3, 9:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FUNNEL CLOUD 2 NW ELLENDALE 46.02N 98.56W
06/03/2010 DICKEY ND EMERGENCY MNGR
EMERGENCY MGR REPORTS FUNNEL CLOUD.
&&
VROLLERNearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.